Alert archive / Georgia / Special Weather Statements in 2022
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Aug 9, 2022, 5:13 PM EDT for Lowndes County, Georgia. It was in force for 47 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2022, 5:13 PM EDT (21:13 UTC)
- Expired
- Aug 9, 2022, 6:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Tallahassee, FL
- Hail
- 0.00 in
- Wind
- 40
County Lowndes County, GA
The radar
The Moody AFB radar (KVAX), 20 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 5:44 PM EDT | TSTM WND DMG | 1 Nnw Lake Park, GA | TREE DOWN ON 4-H CLUB RD. |
| Aug 9, 5:49 PM EDT | TSTM WND DMG | 1 Ene I-75 At Exit 16, GA | TREE DOWN NEAR INTERSECTION OF BAY LN AND FRED LN. |
| Aug 9, 5:49 PM EDT | TSTM WND DMG | Dasher, GA | TREE DOWN ON SHERWOOD ROAD. |
| Aug 9, 5:50 PM EDT | TSTM WND DMG | 2 N Valdosta Regional A, GA | POWER LINE DOWN ON TUCKER RD. |
| Aug 9, 5:50 PM EDT | TSTM WND DMG | Remerton, GA | TREE DOWN ON POPLAR ST. |
| Aug 9, 5:53 PM EDT | TSTM WND DMG | Valdosta, GA | TREE DOWN ON MURPHY ST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 543 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 976 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
960
WWUS82 KTAE 092113
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
513 PM EDT Tue Aug 9 2022
GAZ159-160-092200-
Brooks GA-Lowndes GA-
513 PM EDT Tue Aug 9 2022
...A strong thunderstorm will impact portions of southern Lowndes and
southeastern Brooks Counties through 600 PM EDT...
At 512 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Lake Park, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lake Park, Valdosta, I-75 At Exit 16, Remerton, Dasher, I-75 At Exit
5, Nankin, Twin Lakes, Clyattville, I-75 At Exit 11, Valdosta
Regional Airport and Kinderlou.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3083 8310 3080 8310 3080 8313 3077 8314
3063 8314 3065 8355 3088 8333 3084 8309
3083 8309
TIME...MOT...LOC 2112Z 237DEG 12KT 3066 8339
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
42-DVDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 9, 3:07 PM EDT, 2 hours 6 minutes earlier.
Area forecast discussion, Aug 9, 3:07 PM EDT, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
307 PM EDT Tue Aug 9 2022
.NEAR TERM [Through Wednesday]...
A fairly common summer afternoon is underway, with afternoon
thunderstorms firing up along inland-advancing seabreezes, along
with other inland boundaries.
Satellite-derived PW imagery shows a narrow axis of dry mid-level
air from near Crystal River to Saint Augustine, slowly advancing
northwest. Proximity of the drier air aloft to the Nature Coast
will enhance gust potential with storms this afternoon,
especially for points from Perry southeastward. Elsewhere,
thermodynamics do not support especially strong thunderstorm wind
gusts.
That dry air aloft will pass across TLH and VLD this evening, then
the rest of the area overnight. This will simply increase
confidence in a quick end to convection around sunset this
evening and a dry night over inland areas.
By late tonight, deeper moisture will already fill back in across
the Gulf waters, so late night and morning convection will fire up
as normal over the bathtub warm 86-degree waters.
Wednesday afternoon will have a similar look and feel as today,
meaning a seasonable coverage of diurnally-driven showers and
thunderstorms along inland-advancing seabreezes and other leftover
boundaries.
.SHORT TERM & LONG TERM [Wednesday Night Through Tuesday]...
The previous forcing for our current unsettled wet pattern has moved
beyond our forecast area being supplemented by southerly flow from
off shore high pressure. With the gulf being exceptionally warm, the
southerly flow is easily picking up the abundant moisture off the
Gulf and continuing to distribute it across our forecast area as
shown in the precipitable water values of 1.75-2 inches remaining
through the work week. Showers and Thunderstorms can be expected
each afternoon with the highest coverage residing along the coast,
in the Florida Panhandle, and SE Alabama.
The weekend brings in the next synoptic feature in the form of a
trough moving southward. Dry air is expected to follow behind the
trough however there is some uncertainty in its strength and
development. Currently two scenarios are presenting themselves. If
the trough maintains enough energy to clear our area, drier air
will be ushered in and decrease PWAT values and rain chances
significantly for next week. On the contrary, if the trough lacks
the strength and energy, current ensemble guidance shows potential
for the trough to stall over our forecast area bringing with it
continued showers and thunderstorms. While it is rare that summer
cold fronts maintain the strength to completely clear our area, it
is by no mean impossible and is still a valid consideration as we
continue to monitor the development of this trough.
Despite the synoptic shift during this forecast period, high
temperatures remain in the low 90s each day with Saturday and Sunday
showing potential to be a degree or so cooler as the trough moves
in. Lows will remain unchanged residing in the low to mid 70s.
&&
.AVIATION...
[Through 18Z Wednesday]
Seasonable afternoon thunderstorms are underway along inland-
advancing seabreeze boundaries and other inland boundaries. This
has the potential to affect all terminals this afternoon, though
TLHs window of opportunity for thunder will likely close around
20z. After sunset, drier air aloft will spread in, bringing a
quick end to convection. The drier air exits on Wednesday morning,
so another routine round of diurnal air mass convection is
expected on Wednesday.
&&
.MARINE...
Light to moderate east to southeasterly flow is expected through
the next few days with a shift to the west by Thursday. Daily
showers and thunderstorms are expected across the waters, with
gusty winds and waterspouts possible. Outside of showers and
thunderstorms, fair boating conditions are expected.
&&
.FIRE WEATHER...
A fairly wet pattern is expected for the next couple of days with
daily showers and thunderstorms expected across the area. Mostly south
to southwest transport winds are expected, becoming more westerly into
the weekend. There are no fire weather concerns.
&&
.HYDROLOGY...
Scattered to widespread showers and thunderstorms are expected
through the rest of the week with locally heavy rainfall possible
each day. No widespread flooding or river flooding is expected
through the next week.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 73 91 72 91 72 / 10 50 20 70 20
Panama City 75 89 75 87 76 / 30 50 50 80 30
Dothan 71 91 72 88 71 / 30 50 20 80 20
Albany 72 93 72 91 72 / 20 40 10 60 20
Valdosta 71 93 72 92 71 / 30 40 10 50 20
Cross City 73 93 74 93 74 / 20 30 20 40 20
Apalachicola 77 87 76 87 76 / 20 50 40 70 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 2 AM EDT /1 AM CDT/ Wednesday for
Coastal Bay-Coastal Franklin-Coastal Gulf.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Haner
SHORT TERM...Darish
LONG TERM...Darish
AVIATION...Haner
MARINE...Merrifield
FIRE WEATHER...Merrifield
HYDROLOGY...MerrifieldIn the hours before
Special weather statement, Aug 9, 4:09 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
409 PM EDT Tue Aug 9 2022
FLZ018-019-092100-
Inland Jefferson FL-Madison FL-
409 PM EDT Tue Aug 9 2022
...A strong thunderstorm will impact portions of northeastern
Jefferson and Madison Counties through 500 PM EDT...
At 409 PM EDT, Doppler radar was tracking a strong thunderstorm 12
miles southwest of Madison, moving northeast at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Madison, Greenville, Lovett, Moseley Hall, Ebb, Hopewell, Cherry
Lake, Hamburg, Hanson, Pinetta, Ashville and Sirmans.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3029 8347 3030 8347 3030 8363 3033 8372
3065 8367 3064 8334 3063 8328 3062 8327
3059 8326
TIME...MOT...LOC 2009Z 205DEG 10KT 3037 8359
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Aug 9, 4:37 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
437 PM EDT Tue Aug 9 2022
ALZ069-FLZ011-GAZ142-155-092115-
Houston AL-Jackson FL-Seminole GA-Early GA-
437 PM EDT Tue Aug 9 2022
...A strong thunderstorm will impact portions of southeastern
Houston, northeastern Jackson, northwestern Seminole and southwestern
Early Counties through 515 PM EDT/415 PM CDT/...
At 437 PM EDT/337 PM CDT/, Doppler radar was tracking a strong
thunderstorm 12 miles southeast of Cottonwood, moving north at 15
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cottonwood, Dothan, Ashford, Cowarts, Malone, Avon, Gordon, Jakin,
Bascom, Saffold, Pansey, Crosby, Grangeburg, Enon, Wilson Mill,
Riverturn, Hornsville, Steam Mill, Howards Mill and Lovetown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3091 8488 3090 8532 3122 8536 3121 8499
TIME...MOT...LOC 2037Z 169DEG 12KT 3097 8512
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDLocal storm report, Aug 9, 4:39 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
439 PM EDT TUE AUG 9 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 2 NNE KILLEARN ESTATES 30.54N 84.21W
08/09/2022 LEON FL EMERGENCY MNGR
TREE DOWN ON A POWER LINE PARTIALLY BLOCKING
THE ROAD NEAR ALAN A DALE AND JOE COTTON
TRAIL.
&&Special weather statement, Aug 9, 5:06 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
506 PM EDT Tue Aug 9 2022
FLZ018-019-092130-
Inland Jefferson FL-Madison FL-
506 PM EDT Tue Aug 9 2022
...A strong thunderstorm will impact portions of east central
Jefferson and southwestern Madison Counties through 530 PM EDT...
At 505 PM EDT, Doppler radar was tracking a strong thunderstorm 13
miles north of Perry, moving north at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Greenville, Ebb, Sirmans and Aucilla.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3032 8360 3031 8363 3030 8369 3030 8370
3053 8380 3053 8354
TIME...MOT...LOC 2105Z 169DEG 13KT 3029 8366
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
02-MONTGOMERYLocal storm report, Aug 9, 5:08 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
508 PM EDT TUE AUG 9 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG 1 NNE PERRY 30.13N 83.57W
08/09/2022 TAYLOR FL UTILITY COMPANY
FALLEN TREES OR LIMBS RESULTED IN A SMALL
POWER OUTAGE.
&&Special weather statement, Aug 9, 5:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
513 PM EDT Tue Aug 9 2022
GAZ159-160-092200-
Brooks GA-Lowndes GA-
513 PM EDT Tue Aug 9 2022
...A strong thunderstorm will impact portions of southern Lowndes and
southeastern Brooks Counties through 600 PM EDT...
At 512 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Lake Park, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lake Park, Valdosta, I-75 At Exit 16, Remerton, Dasher, I-75 At Exit
5, Nankin, Twin Lakes, Clyattville, I-75 At Exit 11, Valdosta
Regional Airport and Kinderlou.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3083 8310 3080 8310 3080 8313 3077 8314
3063 8314 3065 8355 3088 8333 3084 8309
3083 8309
TIME...MOT...LOC 2112Z 237DEG 12KT 3066 8339
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 8:11 PM EDT | Special Weather Statement | TAE | Jefferson | 34 min |
| Aug 8, 8:13 PM EDT | Special Marine Warning | TAE | 62 min | |
| Aug 9, 4:26 AM EDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 22 hr |
| Aug 9, 5:49 AM EDT | Special Marine Warning | TAE | 41 min | |
| Aug 9, 7:48 AM EDT | Special Marine Warning | TAE | 117 min | |
| Aug 9, 8:24 AM EDT | Special Marine Warning | TAE | 66 min | |
| Aug 9, 9:31 AM EDT | Special Marine Warning | TAE | 119 min | |
| Aug 9, 10:01 AM EDT | Special Marine Warning | TAE | 44 min | |
| Aug 9, 10:34 AM EDT | Special Weather Statement | TAE | Wakulla | 26 min |
| Aug 9, 10:41 AM EDT | Special Marine Warning | TAE | 64 min | |
| Aug 9, 10:58 AM EDT | Special Weather Statement | TAE | Wakulla | 32 min |
| Aug 9, 11:27 AM EDT | Special Weather Statement | TAE | Wakulla | 33 min |
| Aug 9, 2:00 PM EDT | Special Weather Statement | TAE | Holmes | 30 min |
| Aug 9, 2:53 PM EDT | Special Marine Warning | TAE | 97 min | |
| Aug 9, 2:55 PM EDT | Special Weather Statement | TAE | Jefferson | 35 min |
| Aug 9, 2:57 PM EDT | Special Weather Statement | TAE | Leon | 33 min |
| Aug 9, 3:04 PM EDT | Special Weather Statement | TAE | Holmes | 26 min |
| Aug 9, 3:14 PM EDT | Special Weather Statement | TAE | Dixie | 46 min |
| Aug 9, 3:21 PM EDT | Special Weather Statement | TAE | Leon | 24 min |
| Aug 9, 3:24 PM EDT | Severe Thunderstorm Warning | TAE | Leon | 36 min |
| Aug 9, 3:38 PM EDT | Special Weather Statement | TAE | Jefferson | 37 min |
| Aug 9, 3:49 PM EDT | Special Weather Statement | TAE | Dixie | 41 min |
| Aug 9, 3:57 PM EDT | Special Weather Statement | TAE | Taylor | 48 min |
| Aug 9, 4:05 PM EDT | Special Weather Statement | TAE | Jackson | 25 min |
| Aug 9, 4:09 PM EDT | Special Weather Statement | TAE | Madison | 51 min |
| Aug 9, 4:17 PM EDT | Severe Thunderstorm Warning | TAE | Madison | 28 min |
| Aug 9, 4:26 PM EDT | Severe Thunderstorm Warning | TAE | Taylor | 64 min |
| Aug 9, 4:46 PM EDT | Severe Thunderstorm Warning | TAE | Madison | 44 min |
| Aug 9, 5:06 PM EDT | Special Weather Statement | TAE | Madison | 24 min |
| Aug 9, 5:32 PM EDT | Severe Thunderstorm Warning | TAE | Madison | 43 min |
| Aug 9, 5:33 PM EDT | Special Weather Statement | TAE | Jefferson | 42 min |
| Aug 8, 9:16 PM EDT | Areal Flood Advisory | TAE | Thomas | 59 min |
| Aug 9, 3:52 PM EDT | Special Weather Statement | TAE | Decatur, Grady, Thomas | 38 min |
| Aug 9, 5:48 PM EDT | Flash Flood Warning | TAE | Brooks, Lowndes | 117 min |
| Aug 9, 6:11 PM EDT | Special Weather Statement | TAE | Calhoun, Clay, Dougherty, Lee, Quitman, Randolph and 3 more | 64 min |
| Aug 9, 6:13 PM EDT | Special Weather Statement | TAE | Lanier | 47 min |
| Aug 9, 7:00 PM EDT | Special Weather Statement | TAE | Berrien, Irwin | 45 min |
| Aug 9, 2:11 PM EDT | Special Weather Statement | TAE | Houston | 34 min |
| Aug 9, 2:43 PM EDT | Special Weather Statement | TAE | Houston | 32 min |
| Aug 9, 4:37 PM EDT | Special Weather Statement | TAE | Houston | 38 min |
| Aug 9, 5:15 PM EDT | Special Weather Statement | TAE | Houston | 30 min |
Nearby
Special Weather Statements in Georgia, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.